ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Three Dimensional Chern-Simons Theory as a Theory of Knots and Links

Kaul, RK and Govindarajan, TR (1991) Three Dimensional Chern-Simons Theory as a Theory of Knots and Links. [Preprint]


Download (253kB)


Three dimensional SU(2) Chern-Simons theory has been studied as a topological field theory to provide a field theoretic description of knots and links in three dimensions. A systematic method has been developed to obtain the link-invariants within this field theoretic framework. The monodromy properties of the correlators of the associated Wess-Zumino SU(2)$_k$ conformal field theory on a two-dimensional sphere prove to be useful tools. The method is simple enough to yield a whole variety of new knot invariants of which the Jones polynomials are the simplest example.

Item Type: Preprint
Additional Information: Nucl.Phys. B380 (1992) 293-336
Keywords: Quantum Algebra
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Depositing User: Ramnishath A
Date Deposited: 25 Aug 2008
Last Modified: 19 Sep 2010 04:13
URI: http://eprints.iisc.ac.in/id/eprint/926

Actions (login required)

View Item View Item